Here is My Question:
Is it common for a MS patient to experience weight loss while on Tecfidera ?
Weight loss is not common on Tecfidera unless you have persistent gastrointestinal side effects like lack of appetite, nausea, abdominal pain, cramping and diarrhea. Since these side effects tend to either go away after several weeks or the person stops taking the drug, weight loss tends to be minimal. That being said, I did have a very stoic patient who continued on Tecfidera for many months despite persistent gastrointestinal side effects and that individual lost a lot of weight.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.